Alert archive / New Jersey / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 2, 2009, 1:05 PM EDT for Bergen County, Passaic County, New Jersey; Rockland County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2009, 1:05 PM EDT (17:05 UTC)
- Expired
- Aug 2, 2009, 1:45 PM EDT
- In force
- 40 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Bergen County, NJ, Passaic County, NJ, Rockland County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 021705
SVROKX
NJC003-031-NYC087-021745-
/O.NEW.KOKX.SV.W.0099.090802T1705Z-090802T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
105 PM EDT SUN AUG 2 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
NORTHERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
* UNTIL 145 PM EDT...
* AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WAYNE...OR NEAR LINCOLN
PARK...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAYNE...POMPTON LAKES AND PATERSON BY 110 PM...
HAWTHORNE AND PATERSON BY 115 PM...
RIDGEWOOD BY 120 PM...
RAMSEY BY 125 PM...
PEARL RIVER AND MONSEY BY 135 PM...
NANUET BY 140 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4116 7421 4132 7398 4094 7391 4085 7421
4089 7428 4091 7428 4092 7429 4097 7428
4098 7430 4100 7435 4100 7439
TIME...MOT...LOC 1705Z 234DEG 27KT 4094 7428
$$
JST1 follow-up statement
000
WWUS51 KOKX 021732
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
132 PM EDT SUN AUG 2 2009
NJC031-021742-
/O.CAN.KOKX.SV.W.0099.000000T0000Z-090802T1745Z/
PASSAIC NJ-
132 PM EDT SUN AUG 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR PASSAIC COUNTY IS CANCELLED...
LAT...LON 4114 7416 4132 7398 4094 7391 4100 7406
4108 7416
TIME...MOT...LOC 1732Z 234DEG 27KT 4106 7407
$$
NJC003-NYC087-021745-
/O.CON.KOKX.SV.W.0099.000000T0000Z-090802T1745Z/
BERGEN NJ-ROCKLAND NY-
132 PM EDT SUN AUG 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR ROCKLAND AND NORTHEASTERN BERGEN COUNTIES...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTVALE...OR NEAR
NANUET...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BARDONIA...NANUET...WEST NYACK AND SPRING VALLEY BY 140 PM...
VALLEY COTTAGE...NEW CITY...HAVERSTRAW AND 6 MILES SOUTH OF WEST
HAVERSTRAW BY 145 PM...
LAT...LON 4114 7416 4132 7398 4094 7391 4100 7406
4108 7416
TIME...MOT...LOC 1732Z 234DEG 27KT 4106 7407
$$
JSTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:18 AM EDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 2, 7:18 AM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 718 AM EDT SUN AUG 2 2009 .SYNOPSIS... A WARM FRONT LIFTS NORTH THROUGH THE TRI-STATE TODAY...FOLLOWED BY A COLD FRONT MOVING EAST THROUGH THE AREA TONIGHT AND MONDAY MORNING. WEAK HIGH PRESSURE THEN BUILDS IN BEHIND THE FRONT INTO TUESDAY. A COLD FRONT APPROACHES FROM THE NORTHWEST LATE TUESDAY...THEN SLOWLY CROSSES THE REGION THROUGH WEDNESDAY NIGHT. HIGH PRESSURE THEN BUILDS IN TO CLOSE THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... GFS HAS CONVECTIVE FEEDBACK ISSUES IN THE NEAR TERM SO WAS DISREGARDED IN FAVOR OF MORE CONSISTENT NAM/CMC- REG/ECMWF/UKMET/SREF. IN PARTICULAR THE GFS IS SLOWEST IN LIFTING NE POTENT CORT CURRENTLY OVER E CENTRAL TN. IT ALSO PLACES MORE WEIGHT ON NORTHERN PORTION OF VORT VICE ALL THE OTHER MODELS WHICH FAVOR THE SOUTHERN PORTION. AS A RESULT DO NOT BELIEVE AT ALL ITS DEPICTION OF A SURFACE LOW TRACKING FROM THE DELMARVA TO S OF LONG ISLAND LATE TONIGHT WITH ASSOCIATED VERY HEAVY RAINFALL OVER SRN PORTIONS OF THE CWA. ONSHORE S-SE LOW LEVEL FLOW WILL BRING LOW CLOUDS TO EASTERN AREAS TODAY AHEAD OF A SURFACE WARM FRONT. FURTHER WEST...THE PASSAGE OF THE WARM FRONT WILL BRING SCATTERED SHRA/TSRA THIS MORNING...THEN A STRONG 5H/7H SHORTWAVE CROSSES THE AREA THIS AFTERNOON AND EVENING. THE RESULT WILL BE MORE WIDESPREAD SHRA/TSRA ESPECIALLY OVER THE NW 1/2 OF THE CWA. WITH PWATS APPROACHING 2 INCHES...SHOULD SEE LOCALLY HEAVY DOWNPOURS IN STRONGER STORMS. IN ADDITION WILL BE IN RIGHT REAR QUAD OF 80KT 3H JET...AND WESTERN AREAS WILL HAVE 300-700 J/KG OF CAPE...BE UNDER THE LOW LEVEL THETA-E RIDGE...40-50 KT OF 0-6KM BULK SHEAR (WITH DECENT LOW LEVEL DIRECTIONAL SHEAR...WITH 0-1KM HELICITY APPROACHING 100 M2/S2)...HAVE LCLS AROUND 600M...AND A BRN OF 15-25. ALL THIS MEANS THAT THE WESTERN 1/2 OF THE CWA COULD SEE SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON/EVENING WITH THE MAIN THREAT BEING GUSTY WINDS...MAINLY FROM A WET MICROBURST IN ANY SUPERCELLS THAT FORM. MAIN CONVECTIVE MODE THOUGH WILL BE LINEAR/MULTICELLULAR CLUSTERS. THERE IS ALSO A SLIGHT CHANCE OF A TORNADO IN THAT AREA AS WELL. HENCE SPC HAS THE WESTERN 1/2 OF THE CWA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR TODAY AND TONIGHT. INCREASE POPS TO CATEGORICAL OVER NW 1/2 CWA THIS AFTERNOON...AND CARY LIKELY POPS OVER CENTRAL 1/3 (ORIENTED SW TO NE) EARLY THIS EVENING...THEN TAPER OF PRECIP FROM NW TO SE OVERNIGHT (CONSISTENT WITH ALL MEMBERS OF THE BLEND EXCEPT NAM (WHICH SUGGEST TONIGHT WILL BE DRY). FOLLOWED A MET/MAV BLEND FOR TEMPERATURES IN THE NEAR TERM (VALUES WERE FAIRLY CLOSE) WITH BELOW NORMAL TEMPERATURES TODAY...AND SLIGHTLY ABOVE NORMAL TEMPERATURES TONIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... OTHER THAN POSSIBLY SOME LINGERING SHRA OVER FAR SE AREAS EARLY MONDAY MORNING...IT SHOULD MAINLY BE DRY THROUGH TUESDAY WITH WEAK HIGH PRESSURE BUILDING IN HELPING TO DRY OUT THE LOW LEVELS. THIS MEANS THAT PASSING SHORTWAVES LIKELY WILL NOT HAVE ENOUGH MOISTURE TO WORK WITH TO CREATE ANYTHING MORE THAN SOME CLOUDS (THE GFS IS ALONE IN SUGGESTING ANY PRECIPITATION ON MONDAY (EVEN SREF HAS 20 OR LESS POPS...MAINLY UNDER 15 PCT EXCEPT OVER FAR E AND W PORTIONS). FOR TEMPERATURES MON-TUE CONTINUED TO USE MET/MAV BLEND. EXPECT HIGHS AROUND NORMAL MONDAY...LOWS NEAR TO SLIGHTLY ABOVE NORMAL MONDAY NIGHT...AND TUESDAY HAVING HIGHS ABOVE NORMAL. TUESDAY LIKELY WILL BE THE WARMEST DAY ACROSS THE TRI-STATE IN A WHILE...WITH 850 TEMPS FORECAST OF 17C...AND MIXING FORECAST UP TO 75H...AND AROUND 15KT OF DOWNSLOPE FLOW. EXPECT HIGHS IN THE UPPER 80S TO AROUND 90 IN THE NYC METRO AND INTERIOR AREAS...AND LOW TO MID 80S AT COASTAL LOCALES. IT IS ALSO THE BEST CHANCE CENTRAL PARK HAS OF REACHING 90 DEGREES SO FAR THIS SUMMER...FOR NOW AM CALLING FOR 89 IN THE PARK...SIMPLY BECAUSE IT HAS NOT HAPPENED YET ALL SUMMER...AND THAT IS A HARD TREND TO BREAK...BUT SHOULD EASILY HAVE THE SECOND DAY ABOVE 85 AT CENTRAL PARK THIS SUMMER. AN APPROACHING COLD FRONT TUESDAY NIGHT WARRANTS CHC POPS ACROSS NW 1/6 OF THE CWA AND SLIGHT CHC POPS OVER REMAINING NW 1/3 OF THE CWA...ONLY A SLIGHT CHC OF TSRA THOUGH AS LACKING ANY DYNAMICAL FORCING AT NIGHT. USED A MEX/MEX ENSEMBLE MEAN BLEND FOR LOWS...WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... GFS/CMC GLOBAL/ECMWF ALL IN FAIRLY GOOD AGREEMENT SO FOLLOWED A BLENDED APPROACH. POTENT COLD FRONT CROSSES WEDNESDAY/WEDNESDAY NIGHT...THEN HIGH PRESSURE BUILDS IN AT LOW LEVELS...COUPLED WITH NW FLOW ALOFT SPELLING COOLER THAN NORMAL AND DRY CONDITIONS TO CLOSE THE WEEK. && .AVIATION /11Z SUNDAY THROUGH THURSDAY/... VERY CHALLENGING FORECAST TODAY WITH REGARD TO LOW CLOUDS...AND CONVECTION. AN INITIAL AREA OF SHOWERS AND EMBEDDED TSTMS APPROACHING NYC METRO TERMINALS THIS MORNING. ONCE THIS MOVES THROUGH...MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR THE AFTERNOON. IN THE MEANTIME...STRATUS AROUND AT OBSERVED AT MANY TERMINALS. FEEL EASTERN TERMINALS MAY REMAIN MVFR THROUGH THE DAY...AND WILL NEED TO MONITOR TRENDS. LIGHT SOUTH WINDS EXPECTED TODAY. CONVECTION DIMINISHES IN COVERAGE AND INTENSITY DURING THE EVENING...AND LOW CLOUDS AND FOG ANTICIPATED ONCE AGAIN MOST LOCALES. OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY... MON...POSSIBLE SUB-VFR LOW CLOUDS AND FOG IN THE MORNING AND AT NIGHT. TUE AND TUE NIGHT...SUB-VFR IN LOW CLOUDS AND FOG AT TIMES. WED AND WED NIGHT...SUB-VFR IN SCATTERED SHOWERS AND TSTMS. THU...MAINLY VFR. && .MARINE... A WARM FRONT APPROACHES THIS MORNING...FOLLOWED BY A COLD FRONT TONIGHT. THE FRONT PASSES EAST OF THE WATERS AND WEAKENS EARLY THIS WEEK. THE NEXT COLD FRONT WILL APPROACH THE WATERS TUESDAY...AND SLOWLY MOVE ACROSS THE WATERS WEDNESDAY. WINDS INCREASE SLIGHTLY AHEAD OF THIS FRONT LATE TUESDAY AND TUESDAY NIGHT. OVERALL THOUGH...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MUCH OF THE WEEK. FOLLOWED WAVE WATCH...BUT CUT BACK A FOOT OR SO MONDAY...AND AGAIN LATE TUESDAY AS I FEEL IT IS RUNNING TOO HIGH IN EXPECTED SOUTHERLY FLOW AS IT SOMETIMES DOES. MAIN CONCERN FOR MARINERS TODAY WILL BE THUNDERSTORMS...MAINLY THIS AFTERNOON/EVENING. && .HYDROLOGY... A HALF AN INCH TO AN INCH OF RAINFALL IS LIKELY FROM SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS AND LOCALIZED FLASH FLOODING...ESPECIALLY OVER NE NJ WHERE FLASH FLOOD GUIDANCE IS LESS THAN AN INCH IN AN HOUR AND 2 INCHES IN 3 HOURS IN SOME PORTIONS. THE NEXT SIGNIFICANT (WIDESPREAD 1/2 INCH OR MORE RAINFALL) IS EXPECTED WEDNESDAY/WEDNESDAY NIGHT. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...PFM NEAR TERM...PFM SHORT TERM...PFM LONG TERM...PFM AVIATION...PW MARINE...PW HYDROLOGY...PFM
Hazardous weather outlook, Aug 2, 5:05 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 505 AM EDT SUN AUG 2 2009 CTZ005-006-009-010-NJZ002>006-011-NYZ067>078-080-030915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX- HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 505 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. IN ADDITION...STRONGER CELLS MAY PRODUCE LOCALLY HEAVY RAINFALL...WHICH MAY RESULT IN LOCALIZED FLASH FLOODING...IN ADDITION TO MINOR FLOODING OF KNOWN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ340-CTZ007-008-011-012-NYZ079-081-030915- PECONIC AND GARDINERS BAYS-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 505 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THIS RAINFALL COULD CAUSE MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-345-355-030915- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 505 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS COULD PRODUCE WINDS OVER 50 KT AND LOCALLY HEAVY RAINFALL REDUCING VISIBILITIES TO UNDER 1 NM AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-350-353-030915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 505 AM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE COULD PRODUCE GUSTS OF AT LEAST 35 KT AND LOCALLY HEAVY RAINFALL...REDUCING VISIBILITIES TO UNDER 1 NM AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
In the hours before
Special weather statement, Aug 2, 11:27 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1127 AM EDT SUN AUG 2 2009 NJZ002>006-011-021700- BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-WESTERN PASSAIC- 1127 AM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL MOVE INTO NORTHEASTERN NEW JERSEY EARLY THIS AFTERNOON. AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LONG LINE OF STRONG THUNDERSTORMS EXTENDING FROM HUNTERDON COUNTY SOUTHWARD TO NORTHERN DELAWARE MOVING NORTHEAST AT 40 MPH. THUNDERSTORMS WILL MOVE INTO THE REGION BETWEEN 1 AND 2 PM. THE STRONGEST STORMS ARE LIKELY TO AFFECT UNION...ESSEX AND HUDSON COUNTY WHERE CLOUD TO GROUND LIGHTNING AND WINDS UP TO 40 MPH ARE EXPECTED. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JST
Special weather statement, Aug 2, 11:43 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1143 AM EDT SUN AUG 2 2009 NYZ072>076-021800- BRONX-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-QUEENS-RICHMOND (STATEN IS.)- 1143 AM EDT SUN AUG 2 2009 ...STRONG THUNDERSTORMS WILL MOVE INTO NEW YORK CITY BETWEEN 1 AND 2 PM... AT 1134 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LONG LINE OF STRONG THUNDERSTORMS EXTENDING FROM WEST CENTRAL NEW JERSEY SOUTHWARD TO NORTHERN DELAWARE MOVING NORTHEAST AT 40 MPH. THUNDERSTORMS WILL FIRST MOVE INTO STATEN ISLAND AROUND 1 PM AND THEN INTO THE REST OF THE CITY BY 130 PM. CLOUD TO GROUND LIGHTNING IS EXPECTED ALONG WITH WIND GUSTS UP TO 40 MPH. IN ADDITION...HEAVY RAINS WILL LIKELY RESULT IN PONDING ON ROADWAYS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JST
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:41 PM EDT | Severe Thunderstorm Warning | OKX | Union | 34 min |
| Aug 2, 1:28 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 2 hr |
| Aug 2, 3:54 PM EDT | River Flood Warning | OKX | Bergen | 6 hr |
| Aug 2, 4:35 PM EDT | Areal Flood Advisory | OKX | Bergen, Union | 96 min |
| Aug 2, 11:54 AM EDT | Special Marine Warning | OKX | 81 min | |
| Aug 2, 12:07 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 3 hr |
| Aug 2, 12:55 PM EDT | Special Marine Warning | OKX | 2 hr | |
| Aug 2, 1:08 PM EDT | Special Marine Warning | OKX | 37 min | |
| Aug 2, 1:40 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 95 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2009Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.